Alert archive / Minnesota / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 25, 2011, 3:30 PM CDT. It took effect at Apr 26, 2011, 1:00 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 26, 2011, 1:00 AM CDT
- Expired
- Apr 27, 2011, 3:35 PM CDT
- In force
- 39 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
334 WHUS73 KDLH 252030 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT MON APR 25 2011 LSZ121-140>148-260430- /O.NEW.KDLH.SC.Y.0013.110426T0600Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 330 PM CDT MON APR 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM CDT THURSDAY FOR ALL MINNESOTA AND WISCONSIN NEARSHORE WATERS. SEE THE LATEST NEARSHORE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ 04
7 follow-up statements
844 WHUS73 KDLH 260821 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 321 AM CDT TUE APR 26 2011 LSZ121-146>148-261700- /O.EXT.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/ /O.NEW.KDLH.GL.W.0003.110426T2100Z-110427T0300Z/ /O.NEW.KDLH.SC.Y.0014.110427T0300Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 321 AM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TODAY...WITH FREQUENT GALE FORCE GUSTS DEVELOPING THIS AFTERNOON BETWEEN 35 AND 40 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 10 TO 16 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>145-261700- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 321 AM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KNOTS TODAY...WITH A FEW GALE FORCE GUSTS DEVELOPING THIS AFTERNOON AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ MELDE
262 WHUS73 KDLH 261430 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 930 AM CDT TUE APR 26 2011 LSZ121-146>148-262230- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/ /O.CON.KDLH.GL.W.0003.110426T2100Z-110427T0300Z/ /O.CON.KDLH.SC.Y.0014.110427T0300Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 930 AM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO GALES TO 35 KNOTS TODAY...WITH FREQUENT GALE FORCE GUSTS DEVELOPING THIS AFTERNOON BETWEEN 35 AND 40 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 10 TO 16 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>145-262230- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 930 AM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KNOTS TODAY...WITH A FEW GALE FORCE GUSTS DEVELOPING THIS AFTERNOON AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ 04
978 WHUS73 KDLH 262030 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT TUE APR 26 2011 LSZ121-146>148-270430- /O.CAN.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/ /O.EXT.KDLH.GL.W.0003.110426T2030Z-110427T0600Z/ /O.EXT.KDLH.SC.Y.0014.110427T0600Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 330 PM CDT TUE APR 26 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM CDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST GALES OF 35 KNOTS WITH GUSTS TO 40 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 10 TO 16 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>145-270430- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 330 PM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS TO 30 KNOTS...WITH A FEW GALE FORCE GUSTS TO AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ 04
778 WHUS73 KDLH 270237 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 937 PM CDT TUE APR 26 2011 LSZ121-146>148-271045- /O.CAN.KDLH.GL.W.0003.000000T0000Z-110427T0600Z/ /O.EXT.KDLH.SC.Y.0014.110427T0237Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 937 PM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE WARNING FOR THE NEARSHORE WATERS ALONG THE WISCONSIN SOUTH SHORE OF LAKE SUPERIOR. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS HAVE SUBSIDED BELOW GALE CONDITIONS. GUSTY NORTHEAST WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>145-271045- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 937 PM CDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OFF THE MINNESOTA NORTH SHORE AND FOR NEARSHORE WATERS OFF THE DULUTH AND SUPERIOR SHORE UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS TO 30 KNOTS...WITH A FEW GALE FORCE GUSTS TO AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ EOM
165 WHUS73 KDLH 270825 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 AM CDT WED APR 27 2011 LSZ121-146>148-271500- /O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 325 AM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * GUSTY NORTHEAST WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>145-271500- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 325 AM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 15 TO 20 KNOTS...WITH A FEW GUSTS TO AROUND 25 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL BE 3 TO 5 FEET. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ STEWART
542 WHUS73 KDLH 271506 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1006 AM CDT WED APR 27 2011 LSZ121-146>148-272315- /O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1006 AM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * GUSTY NORTHEAST WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>145-272315- /O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 1006 AM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 15 TO 20 KNOTS...WITH A FEW GUSTS TO AROUND 25 KNOTS. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD CONSIDER NOT NAVIGATING IN THESE CONDITIONS. && $$ GRANING
949 WHUS73 KDLH 272035 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 335 PM CDT WED APR 27 2011 LSZ140>145-272145- /O.CAN.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 335 PM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ121-146>148-280445- /O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 335 PM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * GUSTY NORTHEAST WINDS THIS EVENING WILL CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT. SEE THE NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GRANING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:27 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 25, 3:27 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT MON APR 25 2011
...BIG CHANGE IN WEATHER NEXT 24 HOURS...
...ACCUMULATING SNOW POTENTIAL FOR PARTS OF NORTHLAND...
.DISCUSSION...MSAS THIS AFTN INDICATES WEAK FRTL BDRY HAS SLIPPED
SOUTH INTO RANGE. WITH LARGE T/TD SPREADS IN LOW LVLS...CLOUD
BASES ARE RELATIVELY HIGH. WITH 85/70H LAPSE RATES BETWEEN 7C/KM
TO 8C/KM...MAY YET SEE SOME HIGHER BASED RW LATE THIS AFTN/EARLY
EVENING NEAR LL THETAE AXIS FROM NEAR TWIN PORTS WEST AND NORTH.
NRN BRANCH OF WESTERLIES IS RETREATING AS PATTERN SHIFT DEVELOPS
THE REMAINDER OF THE WEEK. COMPLEX UPPER FLOW AS INITIAL SHORTWAVE
TROF OVER SRN PLAINS IS EJECTED NNE TOWARDS IA. SECONDARY...FAST
MOVING... SHORTWAVE TROF WILL MOVE INTO WRN HIGH PLAINS BY TUES
EVE. ALL MDLS ARE DEVELOPING CLOSED MID LVL LOW OVER SERN MN/WRN
WISC TUES NIGHT AND LIFTING NORTH BY WED. AT THE SFC...SHOULD SEE
A SFC LOW MOVE FROM SRN PLAINS INTO WRN WIS BY TUES EVE...AND THEN
DRIFT SLOWLY TOWARDS NRN WISC EARLY WED. BY THAT TIME STRONG UPPER
JET CORE WILL STRENGTHEN OVER SRN PLAINS AND INDUCE CYCLOGENESIS
FROM LOWER MS VALLEY INTO ERN GT LAKES. THIS SHOULD BECOME THE
MAIN AREA OF MSTR TRANSPORT/LIFT WED NIGHT/THUR. MDLS ARE IN
CONSIDERABLY GOOD AGREEMENT WITH OVERALL SYNOPTIC SCALE PATTERN
AND INHERENT CHANGES.
AS FAR AS SENSIBLE WEATHER...THEREIN LIES THE QUANDARY. THE TREND
OVER THE PAST FEW DAYS HAS BEEN TO INCREASE THE LIKELIHOOD OF AN
AREA OF POTENTIALLY SIGNIFICANT SNOW ON THE NORTHWEST PERIPHERY OF
THE DEEP LAYER CIRCULATION. EC/GEM/GFS/NAM/SREF ALL MAINTAIN AN
AXIS OF MDT/HVY SNOW ACCUMULATIONS. HOWEVER DUE TO DIFFERENCES IN
THERMODYNAMICS THE LOCATION IS STILL EXHIBITING A FAIR AMOUNT OF
VARIANCE. LATEST HPC WWD GUIDANCE HAS RETREATED SIGNIFICANTLY FROM
EARLIER MDT/HVY TOTALS ACROSS NCTRL WISC ZONES. WILL NOT HOIST ANY
WSW GIVEN LACK OF CONFIDENCE IN BOTH AREA AND AMOUNTS. SPRING
SYSTEMS ARE QUITE COMPLICATED BY CRITICAL NATURE OF BDRY LYR TEMP
AND ANTECEDENT SFC CONDITIONS. WE DO KNOW THAT TEMPS WILL PLUMMET
ALONG LAKEFRONT WITH STRONG WIND OFF COLD LAKE. RAIN WILL SPREAD
NORTH SLOWLY TUESDAY...POSSIBLY MIXING WITH SNOW AS EARLY AS LATE
AFTN ACROSS NORTHWEST WISC/TWIN PORTS/NSHORE. TOMORROW NIGHT WITH
THICKNESS COLLAPSING UNDER APPROACHING UPPER LOW....DENDRITES
WILL BE FALLING BUT NEAR SFC LAYER WILL NEED TO DROP A FEW DEGREES
TO MAINTAIN SNOW AS PRIMARY PTYPE. AT THIS TIME...USING MDL SNDGS
AND HPC SUPER ENSEMBLE SNOW ACC PROBABILITIES...A CORRIDOR FROM
THE BAYFIELD PENINSULA INTO ERN ARROWHEAD MAY BE IN THE LOCATIONS
OF HIGHER SNOW TOTALS. BUT...EMPHASIZING THAT MORE SIGNIFICANT
TOTALS ARE POSSIBLE GIVEN THE ANOMALOUS NATURE OF THE SYSTEM AND
ITS SLOW MOVEMENT. A SLOW MOVING DEFORMATION ZONE WILL KEEP THE
AREA UNDER CLOUDS AND PRECIP INTO THURSDAY BEFORE DEEP LAYER
DRYING ADVECTS INTO THE CWA THUR NIGHT.
THU NITE THRU MON...
THU NITE/FRI SHUD BE DRY WITH TEMPORARY RIDGING BTWN SYSTEMS. FRI
NITE THRU MON LOOKS WET AS A LARGE VERT STACKED SLOW MOVING LOW
PRESS SYSTEM MAKES ITS WAY EWD ACRS SRN CN. TEMPS COULD DROP ENUF
FOR A RA/SN MIX SAT NITE AND SUN NITE AS NWLY WINDS BRING IN LWR
THKNS VALUES ALONG WITH LOWER SFC TEMPS.
.AVIATION...UPDATE FOR 18Z TAFS
VFR THRU TAF PD BUT WITH GRADUALLY DECREASING CIGS AS SFC LOW
APPROACHES FROM THE SW. EXPECT PRECIP AND MVFR OR BLO CONDS TO
AFFECT SRN TAF SITES BY TUE AFTN.
.POINT TEMPS/POPS...
DLH 39 42 33 39 / 20 60 90 50
INL 35 55 35 51 / 10 10 20 30
BRD 41 51 35 48 / 20 60 60 40
HYR 40 40 29 38 / 20 100 90 60
ASX 38 38 31 38 / 10 100 90 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 1 AM CDT THURSDAY FOR
LSZ121-140>148.
&&
SHORT TERM...CANNON
EXTENDED....04Hazardous weather outlook, Apr 25, 6:50 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 650 AM CDT MON APR 25 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 650 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS THE UPPER MIDWEST TUESDAY THROUGH WEDNESDAY. THE PRECIPITATION WILL INITIALLY START OUT AS RAIN LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON...THEN MIX WITH AND CHANGE OVER TO SNOW IN SOME AREAS LATE TUESDAY AFTERNOON. THE SNOW WILL CONTINUE TROUGH TUESDAY NIGHT AND WEDNESDAY. SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE FOR PORTIONS OF NORTHWEST WISCONSIN AND NORTHEAST MINNESOTA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FORECAST PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-261030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 650 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT. STRONG NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE...WHICH WOULD CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY THROUGH WEDNESDAY NIGHT. STRONG NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE...WHICH WOULD CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST MARINE PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Small Craft Advisories in Minnesota, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.